HIV Prevention Community
Lipoatrophy
About This Community:

A place to get help from others in assessing your risk of HIV, getting advice about HIV testing or the effectiveness of condoms or risks associated with specific sexual practices.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
Blank Blank

Lipoatrophy

for about 4 months now I've had a big dimple on my hip (picture of it: http://i19.tinypic.com/4kne5co.jpg ).  i have been trying to figure out what it is the whole time and i'm just now finding what seems to be it...."lipoatrophy or lipodystrophy"  well from what i read that is a symptom of HIV or from repeated injections to that area, which i've never injected anything there.  i am very high risk for HIV.  does anybody know if my dimple looks like it's lipoatrophy?
Related Discussions
-2 Comments Post a Comment
Blank
Avatar m tn
Not everyone that has HIV suffers from lipodystrophy. It is usually caused in people with HIV that are on certain medications, such as Zerit.
Blank
Avatar f tn
is that the only way, or can it happen just from the HIV itself?  if so, does that sort of thing show up early on or later in the infection?
Blank
Avatar m tn
It usually only happen with meds and it's with people that have been on certain meds for years. It never shows up early.
Blank
Avatar n tn
What do you mean by early?...is a year post exposure too early?  Thanks
Blank
Avatar m tn
Most people are on certain drugs for years before noticing lipodystrophy. Not all HAART meds cause it. Zerit is one of the main ones that I can think of that causes wasting.
Blank
Avatar m tn
It has nothing to do with HIV, but has to do with the medication that one takes for HIV.
Blank
Avatar n tn
Lipodystrophy is also called "wasting"?  I think i heard of that term before but it think it was a symptom of advanced HIV, is that right?
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV Prevention Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top HIV Answerers
370181 tn?1428180348
Blank
RubyWitch
Arlington, WA
366749 tn?1370585676
Blank
diver58
Karachi, Pakistan
1508374 tn?1380812110
Blank
BeStrong_
Athens, Greece
Avatar m tn
Blank
alderick84
Bogotá, Colombia
3191940 tn?1447272317
Blank
CurfewX
3149845 tn?1452625053
Blank
Life360_Dave
fort lauderdale, FL